Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 77, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 9, 2007, 5:00 PM CDT for Howell County, Oregon County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2007, 5:00 PM CDT (22:00 UTC)
- Expired
- May 9, 2007, 5:39 PM CDT
- In force
- 39 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Howell County, MO, Oregon County, MO
The radar
The Springfield radar (KSGF), 169 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.0 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1103 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 092200 SVRSGF MOC091-149-092300- /O.NEW.KSGF.SV.W.0077.070509T2200Z-070509T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 500 PM CDT WED MAY 9 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWEST OREGON COUNTY IN SOUTH CENTRAL MISSOURI... SOUTHEAST HOWELL COUNTY IN SOUTH CENTRAL MISSOURI... * UNTIL 600 PM CDT. * AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR LANTON...OR 12 MILES WEST OF MAMMOTH SPRING...MOVING NORTHEAST AT 10 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES NORTHWEST OF THAYER BY 600 PM CDT. THE TOWNS OF KOSHKONONG AND BRANDSVILLE ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 3664 9179 3649 9184 3649 9147 3665 9150 $$ FOSTER
2 follow-up statements
000
WWUS53 KSGF 092228
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
527 PM CDT WED MAY 9 2007
MOC091-092237-
/O.CAN.KSGF.SV.W.0077.000000T0000Z-070509T2300Z/
HOWELL MO-
527 PM CDT WED MAY 9 2007
...THE SEVERE THUNDERSTORM WARNING FOR HOWELL COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM AFFECTING EXTREME SOUTHEAST HOWELL COUNTY
HAS MOVED EAST INTO OREGON COUNTY. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN CANCELLED.
LAT...LON 3664 9168 3664 9150 3663 9150 3662 9149
3656 9149 3654 9147 3650 9147 3650 9168
$$
MOC149-092300-
/O.CON.KSGF.SV.W.0077.000000T0000Z-070509T2300Z/
OREGON MO-
527 PM CDT WED MAY 9 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHWESTERN OREGON COUNTY...
AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR THAYER...OR NEAR MAMMOTH SPRING...MOVING
EAST AT 15MPH. THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
THAYER BY 535 PM CDT.
DAMAGING WINDS ARE EXPECTED IN THE WARNED AREA...SEEK SHELTER INDOORS
AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN SPRINGFIELD.
LAT...LON 3664 9168 3664 9150 3663 9150 3662 9149
3656 9149 3654 9147 3650 9147 3650 9168
$$
FOSTER000
WWUS53 KSGF 092239
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
539 PM CDT WED MAY 9 2007
MOC149-092249-
/O.CAN.KSGF.SV.W.0077.000000T0000Z-070509T2300Z/
OREGON MO-
539 PM CDT WED MAY 9 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN OREGON COUNTY IS
CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 3664 9168 3664 9150 3663 9150 3662 9149
3656 9149 3654 9147 3650 9147 3650 9168
$$
FOSTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 2:34 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, May 9, 2:34 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 234 PM CDT WED MAY 9 2007 .DISCUSSION... MAIN FOCUS WILL BE WITH THUNDERSTORM CHANCES THROUGH FRIDAY. DECAYING CONVECTIVE COMPLEX PUSHED THROUGH THE NORTHWEST HALF OF THE CWA THIS MORNING BEFORE MOVING OUT OF THE CWA IN CENTRAL MISSOURI AND DIMINISHING. IN ITS WAKE...SOME CLEARING HAS TAKEN PLACE ALLOWING FOR TEMPERATURES TO WARM AT AND ABOVE CONVECTIVE TEMPERATURES FOR THE DAY. SURFACE BASED CAPES WERE FROM 1500 TO 2000 J/KG WITH NO INHIBITION. SCATTERED STORMS HAVE DEVELOPED AS A RESULT WITH ONE OR TWO CORES HAVING PRODUCED QUARTER SIZE HAIL SO FAR. SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)... SCATTERED STRONG STORMS WILL LIKELY CONTINUE THROUGH THE EARLY EVENING DURING THE TIME OF PEAK INSTABILITY. OF PARTICULAR CONCERN WILL BE THE POSSIBILITY OF REDEVELOPMENT OVER SOUTHEAST KANSAS AND WEST CENTRAL MISSOURI WHERE FLOODING IS ONGOING FROM TORRENTIAL RAINFALL EARLIER IN THE WEEK. CONVECTION IS EXPECTED TO DIMINISH IN INTENSITY AND COVERAGE AFTER SUNSET WITH LOSS OF DAYTIME HEATING. UPPER LOW WILL BE ON THE MOVE EASTWARD ACROSS THE SOUTHERN PLAINS AND LOWER MISSISSIPPI VALLEY TONIGHT THROUGH THURSDAY. WHILE MAIN CONVECTIVE CHANCES WILL REMAIN TO THE SOUTH MORE IN THE VICINITY OF THE UPPER LOW...WILL STILL LIKELY SEE SCATTERED LATE MORNING AND AFTERNOON CONVECTION OVER THE CWA AS INSTABILITY INCREASES...SIMILAR TO TODAY. CONVECTION CHANCES SHOULD END BY FRIDAY EVENING AS UPPER RIDGING BEGINS TO MOVE INTO THE REGION. LONG TERM (SATURDAY THROUGH WEDNESDAY)... PATTERN WILL CONTINUE TO UNDERGO CHANGE THROUGH THE EXTENDED PERIOD AS UPPER RIDGE BUILDS INTO THE REGION FOR THE WEEKEND. 925/850 TEMPERATURES WOULD SUPPORT SURFACE HIGHS IN THE MID 80S FOR THIS TIME OF YEAR OVER THE WEEKEND AND MAIN PRECIPITATION AREAS WILL BE CONFINED TO LOCATIONS IN THE LOWER MISSISSIPPI VALLEY AND FURTHER NORTH ALONG A FRONTAL BOUNDARY. THE UPPER RIDGE WILL BEGIN TO FLATTEN HEADING INTO MONDAY WITH A FRONTAL BOUNDARY SLOWLY MAKING ITS WAY SOUTHWARD INTO THE AREA BY TUESDAY. HAVE INTRODUCED 20 TO 30 POPS FOR TUESDAY INTO WEDNESDAY AS THE FRONT BECOMES STATIONED OVER THE CWA. LINDENBERG && .AVIATION... FOR THE 1800 UTC KSGF/KJLN TAFS...ISOLD TS WILL CONTINUE TO DEVELOP OVER SOUTHERN MISSOURI IN THE UNCAPPED AND INCREASINGLY UNSTABLE ENVIRONMENT. COVERAGE OF TSRA IS EXPECTED TO REMAIN TOO LOW TO JUSTIFY INCLUSION OF TEMPO/PREVAILING GROUP IN INITIAL TAF ISSUANCE...HOWEVER WILL MONITOR RADAR TRENDS AND PROACTIVELY AMEND IF NECESSARY. SOME POTENTIAL ONCE AGAIN TONIGHT FOR GROUND FOG TO DEVELOP...DECIDED AGAINST LOWERING VSBY TO MVFR CAT FOR NOW BUT DID INCLUDE SOME LIGHT FOG LATE TONIGHT INTO THURS AM. WINDS WILL GENERALLY REMAIN LESS THAN 6KT THROUGH THE TAF CYCLE. && SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, May 9, 1:00 PM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT WED MAY 9 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 100 PM CDT WED MAY 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ACROSS THE MISSOURI OZARKS AND SOUTHEAST KANSAS. INCREASING INSTABILITY WILL INTERACT WITH MOISTURE ALREADY IN PLACE FOR SCATTERED THUNDERSTORMS TO DEVELOP. SOME OF THE STORMS COULD PRODUCE HAIL TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH. LOW LYING AREAS OF EXTREME SOUTHEAST KANSAS AND WEST CENTRAL MISSOURI WILL REMAIN FLOODED FROM HEAVY RAINFALL THAT OCCURRED ON MONDAY AND TUESDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORM CHANCES WILL LINGER THROUGH THE REMAINDER OF THE WEEK. THERE WILL ALSO BE A THREAT FOR LOCALIZED FLOODING...MAINLY OVER EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG/TERRY
In the hours before
Special weather statement, May 9, 1:04 PM CDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 104 PM CDT WED MAY 9 2007 MOZ094-102-103-091830- BARRY-LAWRENCE-STONE- 104 PM CDT WED MAY 9 2007 ...SIGNIFICANT WEATHER ALERT FOR EXTREME NORTHEAST BARRY...EXTREME SOUTHEAST LAWRENCE AND NORTHWEST STONE COUNTIES UNTIL 130 PM CDT... AT 1254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CRANE...OR 6 MILES SOUTHEAST OF AURORA... AND MOVING NORTHEAST AT 10 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. IZZI
Local storm report, May 9, 1:14 PM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
114 PM CDT WED MAY 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM HAIL 4 W CRANE 36.91N 93.64W
05/09/2007 E1.00 INCH BARRY MO TRAINED SPOTTER
&&
IZZISpecial weather statement, May 9, 1:19 PM CDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 119 PM CDT WED MAY 9 2007 MOZ095-091900- CHRISTIAN- 119 PM CDT WED MAY 9 2007 ...SIGNIFICANT WEATHER ALERT FOR THE WESTERN PANHANDLE OF CHRISTIAN COUNTY UNTIL 200 PM CDT... AT 114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CRANE...OR 7 MILES EAST OF AURORA...AND MOVING NORTHEAST AT 10 MPH. THIS STORM WILL BE... NEAR CLEVER BY 150 PM CDT. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. IZZI
Special weather statement, May 9, 2:16 PM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 216 PM CDT WED MAY 9 2007 MOZ102-091945- BARRY- 216 PM CDT WED MAY 9 2007 ...SIGNIFICANT WEATHER ALERT FOR SOUTHWEST BARRY COUNTY UNTIL 245 PM CDT... AT 212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WASHBURN...OR 9 MILES WEST OF CASSVILLE... AND MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. IZZI
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 5:26 AM CDT | Dense Fog Advisory | SGF | Camden, Miller, Morgan | 4 hr |
| May 9, 1:32 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 31 min |
| May 9, 1:42 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 38 min |
| May 9, 2:20 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 29 min |
| May 9, 5:19 PM CDT | Flash Flood Warning | SGF | Howell | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.